Alert archive / Missouri / Flash Flood Warnings in 2003
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Sep 2, 2003, 1:06 PM CDT for Butler County, Wayne County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2003, 1:06 PM CDT (18:06 UTC)
- Expired
- Sep 2, 2003, 3:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Butler County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 140 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 6.1 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 959 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 021812
FFWPAH
MOC023-223-022030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
106 PM CDT TUE SEP 2 2003
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSOURI
BUTLER COUNTY IN SOUTHEAST MISSOURI
* UNTIL 330 PM CDT
* AT 102 PM CDT...DOPPLER RADAR INDICATED ONE TO TWO INCHES OF RAIN
HAD FALLEN OVER THE PAST 3 HOURS ACROSS PORTIONS OF STODDARD AND
SOUTHEAST WAYNE COUNTIES...WHERE THE GROUND WAS ALREADY SATURATED.
FLOOD CONTROL CHANNELS WERE REPORTED FULL NEAR LAKE WAPPAPELLO ALONG
HIGHWAY D SOUTH OF LOST CREEK LANDING. A BRIDGE WAS WASHED OUT ON
TOWER ROAD NORTH OF POPLAR BLUFF...AND LOCALIZED STREET FLOODING WAS
DEVELOPING IN POPLAR BLUFF.
AN ADDITIONAL ONE TO ONE AND A HALF INCHES OF RAIN IS POSSIBLE OVER
THE NEXT COUPLE OF HOURS...WHICH WILL FURTHER AGGRAVATE ANY FLOODING
PROBLEMS.
* LOCATIONS IMPACTED INCLUDE POPLAR BLUFF AND AREAS NEAR LAKE
WAPPAPELLO.
EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...HIGHWAYS...STREETS AND UNDERPASSES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
LAT...LON 3729 9025 3708 9023 3690 9028 3673 9023
3652 9024 3656 9055 3700 9046 3705 9052
$$
RSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:30 AM CDT, 8 hours 36 minutes earlier.
Area forecast discussion, Sep 2, 4:30 AM CDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 430 AM CDT TUE SEP 2 2003 FORECAST CHALLENGE IS TIMING AND QUANTITY OF ASSOCIATED PCPN WITH MID LEVEL S/WV AND FRONTAL SYSTEM. THIS MORNINGS SATL SHOWED REMNANTS OF TROPICAL SYSTEM ENTERING AR AS IT MIXED WITH THE PESKY FRONTAL SYSTEM THAT HAS BEEN EMBEDDED IN THE MIDWEST FOR A LONG TIME. AS WARM FRONT AHEAD OF THE LOW MEANDERED ACROSS THE FCST AREA...KPAH RADAR SHOWED A PCPN SHIELD IN ITS VICINITY. MODELS ARE IN REASONABLE AGREEMENT IN DEPICTIONS OF MID LEVEL S/WV FINALLY BEGINNING TO PUSH THE SYSTEM EWD. THE HEAVIEST RAIN THREAT APPEARS TO BE THRU ABOUT 17Z TODAY WITH MAXIMUM LOW LEVEL CONVERGENCE AHEAD OF THE SFC LOW AND FAVORABLE UPPER JET DYNAMICS. CURRENT FFA IN PLACE GENERALLY NORTH OF THE OHIO RIVER... SET TO EXPIRE AT 15Z...APPEARS TO REFLECT THE SITUATION FOR NOW. AFTER THAT...THE SFC LOW IS PROGGED TO LIFT NEWD AND OPEN UP...PROVIDING STEADILY DECREASING CHANCES OF PCPN THRU WED...WITH THE SFC COLD FRONT PULLING THRU EARLY WED. THIS WILL BE FOLLOWED BY THE EFFECTS OF A LARGE UPPER TROF DIGGING THROUGH ERN CANADA. A MAJOR SFC HIGH PRESSURE AREA WILL GET ESTABLISHED IN THE REGION...PROVIDING SIGNIFICANTLY COOLER TEMPS AND LOWER HUMIDITIES INTO NEXT WEEK. WENT WITH A BLEND OF FWC/MAV/ETA EXCEPT WENT BELOW GUIDANCE FOR THE FIRST PERIOD DUE TO EXTENSIVE CLOUDS/PRECIP. .PAH...FLOOD WATCH FOR MOST OF SOUTHEAST MISSOURI AND GENERALLY ALONG AND NORTH OF THE OHIO RIVER IN ILLINOIS/INDIANA/KENTUCKY UNTIL 15Z. DB
Hazardous weather outlook, Sep 2, 5:00 AM CDT, 8 hours 6 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 500 AM CDT TUE SEP 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE..TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINS...MAINLY EARLY TODAY. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS MORNING...WHERE THE HEAVIEST RAINS HAVE FALLEN AND ADDITIONAL RAINFALL COULD LEAD TO FLOODING. REFER TO THE NWS PRODUCT /SDFFFAPAH/ FOR MORE INFORMATION REGARDING THE FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT WILL MOVE THROUGH BY WEDNESDAY AND BRING AN END TO THE DAILY CHANCE OF SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY FOR RAINFALL AND FLOODING REPORTS.
Nearby
Flash Flood Warnings in Missouri, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.